Diabetes in Dogs: The k9diabetes.com Forum
 

Go Back   Diabetes in Dogs: The k9diabetes.com Forum > Diabetes Discussion: Your Dog

Diabetes Discussion: Your Dog Anything related to your diabetic dog.

 
 
Thread Tools Search this Thread Display Modes
Prev Previous Post   Next Post Next
  #1  
Old 05-10-2019, 10:53 AM
DebEsco's Avatar
DebEsco DebEsco is offline
Member
 
Join Date: May 2019
Posts: 30
Default Help for Romeo

Romeo, my toy poodle, was diagnosed diabetic on Feb 1. We have been through a lot. In the beginning, he was put on Humulin N which did not control his diabetes well. He would reach nadir about 2 or 3 hours after the shot, shoot up high immediately after. Vet raised the dose, the nadir got lower but highs remained the same but we started having hypoglycemic issues. Vet changed him to Vetsulin. Still very high most of day. Increased the dose, again hypoglycemic issues about once or twice a week low 50s. His blood curve looked like two very steep mountains and a deep valley inbetween. I took him to an internist who was one and a half hours away, told me he was on too high a dose and to back down from 2 units to 1.5 every 12 hours.

He is still having highs in the 450ish area. As you can see below from the results of his latest blood curve (I do it once a week every two hours) he is still getting to a nadir about 2 or 3 hours after the dose, and then creeping back up so he's spending a lot of the day in high 300s or 400s, sometimes up to 500s. His eyes have definitely worsened over the past three weeks so I have an appointment with an ophthalmologist week after next. He is losing weight (about 3/4 pound off his little 8 pound body, I can feel his ribs). He has thirst and peeing issues in the mornings. Internist told me to try to get him to eat more (he's on a high protein low carb food by Natures Balance), I try everything but he won't increase the amount of food he eats. He will eat snacks so I try to give him freeze dried meats so that it does not affect his sugar.

I don't know what to do. I'm making an appointment with a second internist but would like to go in with as much knowledge as possible. My gut tells me he is metabolizing the insulin too quickly but I can't guess what the fix for that would be. Was hoping someone here would have a clue? This is all very overwhelming and stressful. Thanks. Deb

6:45 AM 466 1.5 Units at 7:15 AM (after eating)
8:45 AM 308
11 AM 205
1 PM 328
2:45 PM 466
4:45 PM 518
6:45 PM 517 1.5 Units at 7:10 PM (after eating)
8:45 PM 344
10:45 PM 242
Reply With Quote
 

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 06:13 PM.


Disclaimer -- The content on this site is provided for informational and educational purposes only. While we make every effort to present information that is accurate and reliable, the views expressed here are not meant to be a substitute for the advice provided by a licensed veterinarian. Please consult with your veterinarian for specific advice concerning the medical condition or treatment of your pet and before administering any medication or pursuing any course of treatment that you may read about on this site.

The views and opinions expressed by contributors to this forum are strictly their own and do not necessarily reflect the opinions and views of the owners, administrators, or moderators of this forum and the k9diabetes.com website.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Copyright 2009, 2010 k9diabetes.com. All rights reserved.